advertisement
Reply
Thread Tools Display Modes
MrAbbott
Member
 
MrAbbott's Avatar
 
Member Since Jul 2022
Location: Spain
Posts: 124
2
148 hugs
given
Default Jul 14, 2023 at 12:54 PM
  #1
Hello ppl .
My pdoc insinuated today that I should get an injectable antipsychotic every 3 months (I believe the exact name is Invega sustenna).

What are your thoughts about this kind of treatment?

I suffered a syncope two months ago and my pdoc hasn't ruled out invega as a culprit, so I'm surprised he suggests this measure now. How can I take out the antipsychotic from my body if I start having side-effects like that? It's a tricky choice.

Thanks.

__________________
Dx: bipolar type 1 with psychosis + some OCD

Invega 3mg
Depakine 800mg
Plenur 400mg

Last edited by MrAbbott; Jul 14, 2023 at 02:12 PM..
MrAbbott is offline   Reply With QuoteReply With Quote

advertisement
Yaowen
Grand Magnate
 
Yaowen's Avatar
 
Member Since Jan 2020
Location: USA
Posts: 3,634 (SuperPoster!)
4
6,493 hugs
given
Default Jul 14, 2023 at 01:41 PM
  #2
Sorry you are experiencing the unhappy difficulties you describe. Wish I knew how to help but I am a loss, not knowing much about the illness that afflicts you or the medication you mention. Hopefully other members here will see your post and some will have knowledge, experience and insight which will prove helpful to you. My heart goes out to you!
Yaowen is offline   Reply With QuoteReply With Quote
 
Thanks for this!
MrAbbott
Soupe du jour
Elder
 
Member Since Jun 2015
Location: Czechia
Posts: 5,155
9
13.4k hugs
given
Default Jul 16, 2023 at 09:42 AM
  #3
I certainly see your point about a 3-month injectable taking long to get off, if it is the culprit of your syncope. Does your doctor think it would be less likely to cause it than the pill form? I wonder why, if that is his thinking.

I would think that unless your doctor knows something about the injectable being more side effect friendly, there must be other reasons for the injectable. For example, if you tended to miss or skip that medication frequently. Or, if it happened to cost less money.

Obviously, I don't know your doctor's reasons, or if the injectable is a good idea. I will say that I find the extended release (XR) of Seroquel a bit more side effect friendly than the instant release (IR). I attribute that to the "action", as I call it in layman's terms.

__________________
Dx: Bipolar type 1

Psych Medications:
* Tegretol XR (carbamazepine ER) 800 mg
* Lamictal (lamotrigine) 150 mg
* Seroquel XR (quetiapine ER) 600 mg


I also take meds for blood pressure, cholesterol, and tachycardia.
Soupe du jour is offline   Reply With QuoteReply With Quote
 
Thanks for this!
MrAbbott
MrAbbott
Member
 
MrAbbott's Avatar
 
Member Since Jul 2022
Location: Spain
Posts: 124
2
148 hugs
given
Default Jul 16, 2023 at 11:56 AM
  #4
Quote:
Originally Posted by Soupe du jour View Post
I certainly see your point about a 3-month injectable taking long to get off, if it is the culprit of your syncope. Does your doctor think it would be less likely to cause it than the pill form? I wonder why, if that is his thinking.

I would think that unless your doctor knows something about the injectable being more side effect friendly, there must be other reasons for the injectable. For example, if you tended to miss or skip that medication frequently. Or, if it happened to cost less money.

Obviously, I don't know your doctor's reasons, or if the injectable is a good idea. I will say that I find the extended release (XR) of Seroquel a bit more side effect friendly than the instant release (IR). I attribute that to the "action", as I call it in layman's terms.

Hi Soupe, you hit the nail on the head; my doctor indeed believes that XR invega offers less side-effects. He doesn't know why I suffered a syncope so he's just getting ready to brush this one time reaction under the carpet and move on - I was told by the doctors that going to the toilet at night can create a syncope, but I'm still "young" I don't understand why and it scares me.

I used to throw my seroquel to the trash but after an awful mania and psychosis that made me lose my job, I'll never try it again - hope my doctor knows it and trusts me once more, it was a terrible blunder.


Lastly, I tried to convince my doctor to go for a seroquel monotherapy, since lithium doesn't help me much and I fear valproic, but he refused. According to him, this possibility is only valid for people whose body rejects lithium/valproic and there's no other option... it's too soon to tell what valproic will be able to do for me. If I have another full blown mania+psychosis in 6 months, I'll know valproic hasn't improved anything for me. I hate taking toxic meds and getting blood tests, truly.

Thanks for your help, Soupe, I needed to get this off my chest.

__________________
Dx: bipolar type 1 with psychosis + some OCD

Invega 3mg
Depakine 800mg
Plenur 400mg
MrAbbott is offline   Reply With QuoteReply With Quote
MuddyBoots
Monster on the Hill
 
MuddyBoots's Avatar
 
Member Since Sep 2020
Location: by the river
Posts: 4,731 (SuperPoster!)
3
5,392 hugs
given
Default Jul 19, 2023 at 10:39 AM
  #5
Invega comes in a once a month injectable form as well (Invega Sustenna) if you want to try that first before committing to three months (Invega Trinza)

but if you think the Invega is making you faint I wouldn't risk it. I was on Invega Sustenna and had minor allergic reactions (getting progressively worse with each injection) to it and waiting for the effects to wear off can be a bit much. I would make rule out Invega being the cause of the syncope before putting 1-3 months worth of it in your system.

Also be warned that different people metabolize meds at different rates so if you metabolize meds a little faster you might become symptomatic before your next injection is due.

__________________
After you make a mistake, you can either repeat them or learn from them.

I like repeating them just to see if it really is likely cause and effect.
MuddyBoots is offline   Reply With QuoteReply With Quote
 
Thanks for this!
MrAbbott
Moose72
Silver Swan
 
Moose72's Avatar
 
Member Since Jan 2008
Location: USA
Posts: 16,597 (SuperPoster!)
16
2,589 hugs
given
Default May 30, 2024 at 04:02 PM
  #6
I was just put on this but the daily pill form and at the lowest dose- 1.5. I fell in the bathroom yesterday but though I landed laying on the floor and having hit my shoulder on the way down, I donít know if I passed out, tripped, got dizzy or what happened. Iíve only been on it for a week.

__________________
Wellbutrin XL 300 mg
Ingrezza 80 mg
Propranolol 20 mg 2x/day
Invega 3

Mania (December 2023)
Mixed episode/Hypomania (September 2023)
Depression, Anxiety and Intrusive thoughts (September 2021)
Depression & Psychosis (July/August 2021)
Mania (April/May 2019)
Moose72 is offline   Reply With QuoteReply With Quote
Reply

Thread Tools
Display Modes


Similar Threads
Thread Thread Starter Forum Replies Last Post
invega pill and invega sustenna Soulfly Psychiatric Medications 4 Sep 07, 2022 12:31 AM
Injectable abilify for bp1 TRNRMOM Bipolar 6 Mar 01, 2018 03:29 PM
who else is on invega injectable ??? Anonymous327327 Psychiatric Medications 0 Dec 22, 2012 10:02 PM
What is the best antipschycotic meds for you Twisti Psychiatric Medications 14 Jun 10, 2011 11:24 AM
Do you think injectable every 30 days they have Clozapine as Clozaril for injectable? StandTro Schizophrenia and Psychosis 3 Feb 15, 2009 03:10 AM


All times are GMT -5. The time now is 04:04 AM.
Powered by vBulletin® — Copyright © 2000 - 2024, Jelsoft Enterprises Ltd.



 

My Support Forums

My Support Forums is the online community that was originally begun as the Psych Central Forums in 2001. It now runs as an independent self-help support group community for mental health, personality, and psychological issues and is overseen by a group of dedicated, caring volunteers from around the world.

 

Helplines and Lifelines

The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment provided by a qualified health care provider.

Always consult your doctor or mental health professional before trying anything you read here.